Alert archive / Florida / Frost Advisories in 2014

Frost Advisory 2, NWS Miami, FL

January 22, 20145 counties in Florida

NWS Miami, FL issued this frost advisory at Jan 22, 2014, 10:50 PM EST for 5 counties in Florida. It took effect at Jan 23, 2014, 1:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 10:50 PM EST (03:50 UTC)
In effect from
Jan 23, 2014, 1:00 AM EST
Expired
Jan 23, 2014, 8:03 AM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 3.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1919 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWUS72 KMFL 230350
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1050 PM EST WED JAN 22 2014

FLZ063-066-070-231400-
/O.CON.KMFL.FZ.W.0003.140123T0600Z-140123T1400Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...IMMOKALEE
1050 PM EST WED JAN 22 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY...

* TEMPERATURE...TEMPERATURES ARE RUNNING A LITTLE BIT COOLER THAN
  ORIGINALLY FORECASTED THIS AFTERNOON. THEREFORE...TEMPERATURES
  SHOULD FALL DOWN INTO THE UPPER 20S OVER GLADES COUNTY BY
  SUNRISE THURSDAY WITH PORTIONS OF HENDRY AND INLAND COLLIER
  COUNTIES FALLING DOWN TO AROUND 30.

* IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO 
  AGRICULTURAL CONCERNS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ067-069-071-073-075-231400-
/O.NEW.KMFL.FR.Y.0002.140123T0600Z-140123T1400Z/
INLAND PALM BEACH-COASTAL COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...NAPLES
1050 PM EST WED JAN 22 2014

...FROST ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THURSDAY. 

* TEMPERATURE...TEMPERATURES ARE RUNNING A LITTLE BIT COOLER THAN
  ORIGINALLY FORECASTED THIS AFTERNOON. THEREFORE...TEMPERATURES
  SHOULD FALL DOWN INTO THE MID 30S BY SUNRISE THURSDAY OVER THE
  EASTERN INTERIOR AREAS...THE REDLAND AREA...AND THE WEST COAST
  METRO AREAS OF COLLIER COUNTY.

* IMPACTS...TEMPERATURES IN THE MID 30S WILL LEAD TO AREAS OF
  FROST THAT MAY CAUSE DAMAGE TO AGRICULTURAL CONCERNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BAXTER
1 follow-up statement
644 
WWUS72 KMFL 231303
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
803 AM EST THU JAN 23 2014


FLZ063-066-070-231415-
/O.CAN.KMFL.FZ.W.0003.000000T0000Z-140123T1400Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...IMMOKALEE
803 AM EST THU JAN 23 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE RISEN ABOVE FREEZING AND WILL CONTINUE TO
QUICKLY CLIMB THIS MORNING.

$$

FLZ067-069-071-073-075-231415-
/O.CAN.KMFL.FR.Y.0002.000000T0000Z-140123T1400Z/
INLAND PALM BEACH-COASTAL COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON...NAPLES
803 AM EST THU JAN 23 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE RISEN TO NEAR 40 AND WILL CONTINUE TO QUICKLY
CLIMB THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Jan 22, 6:47 PM EST, 4 hours 3 minutes earlier.

Area forecast discussion, Jan 22, 6:47 PM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
647 PM EST WED JAN 22 2014

.UPDATE...
FREEZE WATCH HAS BEEN UPGRADED TO FREEZE WARNING AS CONFIDENCE IN
AT LEAST LOCALIZED SUB/FREEZING TEMPERATURES IS ADEQUATE. FREEZE
WARNING NOW IN EFFECT FOR GLADES...HENDRY...AND INLAND COLLIER
COUNTIES.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY NIGHT. SOME CIRRUS
SHOULD OVERSPREAD REGION...ESPECIALLY BETWEEN 6-18Z. LIGHT NW
WINDS OVERNIGHT SHOULD VEER TO NE BTWN 12-15Z THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 448 PM EST WED JAN 22 2014/

DISCUSSION...A COLD AIRMASS CURRENTLY LIES ACROSS SOUTH FLORIDA.
SKIES ARE CLEAR OVER THE AREA. THIS WILL SET THE STAGE FOR A COLD
NIGHT OVER THE AREA. THIS IS ONE OF THE MORE CHALLENGING FORECASTS
AS THERE ARE MANY VARIABLES AT PLAY REGARDING TEMPERATURES FOR
TONIGHT. FOR THIS REASON, THE FOCUS OF THIS FORECAST WAS ON THE
TONIGHT PERIOD. FIRSTLY, LOOKING AT 1000-850MB FORECAST
THICKNESSES OFF THE GFS AND ECMWF...THEY ARE VERY MUCH IN LINE
WITH THE THICKNESSES OBSERVED THIS PAST SUNDAY MORNING. SO A VERY
SIMILAR AIRMASS IS IN PLACE. A DRY ONE IS IN PLACE AS WELL...WITH
DEWPOINTS IN THE 30S AT MOST LOCALES.

HOWEVER, THERE ARE DIFFERENCE SYNOPTICALLY. DURING THAT FREEZE
EVENT, THE HIGH CENTER MOVED RIGHT OVER THE LAKE OKEECHOBEE
REGION. THIS ALLOWED FOR PERFECT RADIATIONAL COOLING TO OCCUR.
TONIGHT, THE HIGH CENTER WILL BE DISPLACED TO THE NORTH OVER NORTH
CENTRAL FLORIDA. WHILE LIGHT WINDS ARE EXPECTED, SPEEDS ARE STILL
EXPECTED TO BE 5 MPH OR LESS. HOWEVER, EVEN A KNOT OR TWO OF WIND
HAS IMPLICATIONS ON HOW LOW TEMPS CAN GO. ANOTHER FACTOR IS
POSSIBLE HIGH CIRRUS CLOUDINESS. THERE IS A THIN VEIL OF CIRRUS
NOW ACROSS THE FAR SOUTHERN TIP OF THE PENINSULA. HOWEVER, GFS AND
ECMWF DEPICT SOME CIRRUS OVERSPREADING THE LAKE AREA, BUT MOSTLY
CENTRAL FLORIDA BETWEEN 7PM -MIDNIGHT TONIGHT. SHOULD THIS OCCUR,
THIS COULD LIMIT THE TEMP FALL BY A DEGREE OR SO. ANOTHER FACTOR,
POSSIBLY GREATER, IS THE FACT THAT MODELS DEPICT WIND IN THE
LOWEST FEW THOUSAND FEET TURNING TO THE NORTHEAST. THIS WOULD ACT
TO MODIFY TEMPS FROM MEETING THEIR SAME POTENTIAL AS OCCURRED THIS
PAST SUNDAY. FOR THESE REASONS, BELIEVE THAT TEMPS WILL NOT BE AS
COLD AS THE SUNDAY FREEZE EVENT. MOS SUPPORTS THIS NOTION AS
WELL.

FOLLOWED THE MODEL CONSENSUS WHICH RESULTED IN FORECAST LOWS VERY
SIMILAR FROM THE PREVIOUS FORECAST. THE HIGHEST CONFIDENCE FOR A
FREEZE IS ACROSS GLADES COUNTY, WHERE A FREEZE WARNING HAS BEEN
ISSUED. THERE IS LOW CONFIDENCE IN A FREEZE ACROSS HENDRY AND
INLAND COLLIER COUNTIES, SO THE FREEZE WATCH WAS NOT UPGRADED TO A
WARNING THERE. FOR INLAND PALM BEACH COUNTY, ALL GUIDANCE SUGGEST
MID-UPPER 30S AND GIVEN THE AFOREMENTIONED FACTORS, HAVE NO REASON
TO DISAGREE. HOWEVER, FROST IS POSSIBLE THERE AND TEMP/DEWPOINT
TRENDS WILL BE CLOSELY MONITORED THIS EVENING. /GREGORIA

FROM PREVIOUS DISCUSSION...
THE LATEST SHORT RANGE MODELS ARE NOW SHOWING A THIRD COLD FRONT
TO MOVE SOUTH INTO THE NORTHERN GULF OF MEXICO AND CENTRAL FLORIDA
BEFORE STALLING OUT. THE SHORT RANGE MODELS ARE ALSO SHOWING A
WEAK LOW PRESSURE DEVELOPING IN THE NORTHERN GULF OF MEXICO AND
MOVING EAST ALONG THE COLD FRONT ACROSS THE CENTRAL FLORIDA THIS
WEEKEND. THIS WILL ALLOW SOME MOISTURE TO RETURN TO THE AREA LATE
THIS WEEKEND. SO HAVE KEPT A 20 TO 30 PERCENT POPS OVER SOUTH
FLORIDA FOR LATE THIS WEEKEND.

LONG TERM...
THE WEAK LOW WILL CONTINUE TO MOVE EAST INTO THE WESTERN ATLANTIC
WATERS EARLY NEXT WEEK WHICH IN TURN WILL PUSH THE COLD FRONT
SOUTHWARD THROUGH SOUTH FLORIDA. SO HAVE KEPT A SLIGHT CHANCE OF
SHOWERS IN THE FORECAST EARLY NEXT WEEK BEFORE GOING DRY FOR THE
MIDDLE OF NEXT WEEK. THIS COLD FRONT WILL ALSO BRING IN ANOTHER
ROUND OF COOLER WEATHER TO THE AREA FOR THE MIDDLE PART OF NEXT
WEEK.

MARINE...WINDS HAVE REALLY RELAXED ACROSS THE LOCAL WATERS AND
THIS WILL CONTINUE TO RESULT IN SUBSIDING SEAS ACROSS THE LOCAL
WATERS. WILL LET THE SMALL CRAFT ADVISORY CONTINUE THROUGH MID
EVENING AWAITING THE LATEST NWPS RUN FOR A POSSIBLE EXTENSION.

FIRE WEATHER...MIN RELATIVE HUMIDITIES WILL RUN LOW AGAIN THU
AFTERNOON...IN THE 20S MOST LOCALES, EXCEPT LOWER 30S ATLANTIC
COAST. HOWEVER, ERC'S CONTINUE LOW AND WINDS WILL BE LIGHT, SO
NO HEADLINES ARE NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  40  68  50  67 / 0 0 -  10
FORT LAUDERDALE  46  70  52  69 / 0 0 -  10
MIAMI            47  71  54  70 / 0 0 -  10
NAPLES           41  67  43  66 / 0 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR GLADES.

     FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR HENDRY-INLAND
     COLLIER.

AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...10/CD
AVIATION/RADAR...23/SK
Hazardous weather outlook, Jan 22, 6:55 PM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
655 PM EST WED JAN 22 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
240000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
655 PM EST WED JAN 22 2014

...FREEZE WARNING GLADES, HENDRY, AND INLAND COLLIER COUNTIES...
...SLIGHT RISK OF RIP CURRENTS COLLIER COUNTY BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: A FREEZE WARNING HAS BEEN ISSUED FOR
GLADES...HENDRY...AND INLAND COLLIER COUNTIES...WHERE TEMPERATURES
ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S IN A FEW
AREAS. FROST IS LIKELY ACROSS THE WARNED AREA...AND MAY IMPACT
INLAND AREAS OF BROWARD AND PALM BEACH COUNTIES...WHERE
TEMPERATURES ARE FORECAST TO FALL INTO THE UPPER 30S.
ELSEWHERE...TEMPERATURES SHOULD GENERALLY FALL INTO THE LOWER TO
MID 40S.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE
BEACHES OF COLLIER COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OVERNIGHT LOW TEMPERATURES THURSDAY AND FRIDAY NIGHTS ARE LIKELY
TO BE IN THE UPPER 30S TO LOW 40S OVER PORTIONS OF INLAND SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Frost Advisories in Florida, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.